Thursday, 5 March 2009

Confessions of a cystic.

On Wednesday I had my check up, there was this whole thing with IVs. I said I think I need some IVs soon, as in the next week or so, as I'm coughing, Cipro did nothing except bugger off with my appetite, and the only way I'll get back to 'normal' (whatever that is) is with IVs. So, my Doc thinks its an idea to keep away from the tobramycin, which I haven't had (except in nebs) for my last two doses of IVs, when I had Colisitin instead (Aka, the funny drunk legs moment).

The Doc wants to put me on this new antibiotic. I've never had it before so I'm wary, as the drunk legs thing wasn't as fun as you'd think. There were some unpleasant headaches and weird pins and needles feelings in my tongue that I hated and don't wish to repeat for a new antibiotic. However, I'm keen for this new medicine as when I first started Colisitin, despite the side effects (which get less and less each time I have it as I'm more used to it now) it worked at rocket speed, and I was feeling great within a few days. So if that happens with this new stuff, well go for it. But the Doc was um-ing and ah-ing over it as she had to make sure it was OK and that the stuff wouldn't bugger off with more of my hearing (hence why these new medicines are instead of Tobi, they're hoping the lack of Tobi through IVs will at least let me cling onto the hearing I have left). She comes back and says that this medicine will be in the stupid little bottles, 3 times a day (and a hefty dose too) I wasn't happy, as I'm used to twice a day, and three times a day just gets on my nerves. Plus, three of them stupid little, take-forever bottles a day would be a nightmare. I said twice a day (which would also involve lowering the dose but I didn't know that bit) besides, maybe a lower dose would be good, as when they upped the dose of ceftazadime (according to my Mum) my nose started gushing several times over those two weeks. This could have been another side effect form Colistin, but my Mum is firmly believing that its the Ceftaz (her being a nurse and all). So, the Doc goes to get this other Doc (who possibly has a slight God complex) who reads me the riot act on why I need IVs.

Obviously either he wasn't listening or the (first) Doc didn't tell him properly, but he thought I was saying no to IVs full stop. And me being deaf, I sit through his whole lecture unaware of half of what he said, as he has a whole beard/moustache palaver going on, which if you didn't know, isn't the best thing to help a deaf person know what you're saying. Half way through the lecture-that-could, someone, maybe either my Dad or the Doc, tells him that it was just the three bottle things a day I was pissed off about. He quickly shuts up and then starts asking what I'm doing at college/school. He's a nice guy and all, and offered to help with the whole college thing -  some confusion over college possibly thinking I can't cope on the course b/c I'm 'disabled' therefore they refused me. Although knowing me I heard wrong, so I don't know.

After I found out that the Doc was reading me the riot act on having to look after myself and needing IVs and such was important, bla bla bla, I found it hilarious, as it was my idea in the first place to say I need IVs. Anyhow, I'll go back to the hospital to get IVs started on Monday, and I'll try to be nice, seeing as another pointless lecture (which he only gave me cuz I can be a complete teenager sometimes) is not what I'm looking for right now.

Oh, the questions thing, I'll answer them in my next post. *Hints for more questions* there must be something you wanna know!!

No comments:

My annual ridiculous hospital adventure

I find it annoying I only ever blog when something like an admission happens, and even more annoyingly, thats why I'm blogging this ti...